Alert archive / Nebraska / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 7, 2022, 12:41 PM CDT for Custer County, Loup County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2022, 12:41 PM CDT (17:41 UTC)
- Expired
- Jul 7, 2022, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
141
WGUS53 KLBF 071741
FFWLBF
NEC041-115-072045-
/O.NEW.KLBF.FF.W.0005.220707T1741Z-220707T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
1241 PM CDT Thu Jul 7 2022
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Northeastern Custer County in central Nebraska...
Southern Loup County in north central Nebraska...
* Until 345 PM CDT.
* At 1241 PM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 2 and 3
inches of rain have fallen. Additional rainfall amounts up to 1
inch are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Sargent and Divide Hill.
This includes the following highways...
Highway 183 between mile markers 109 and 121.
At 1230 PM CDT, Emergency Management reported 6 inches of water over
Highway 183 around Sargent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4174 9936 4177 9930 4167 9922 4154 9940
4165 9953
FLASH FLOOD...OBSERVED
$$
NMJ1 follow-up statement
895
WGUS73 KLBF 072037
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
337 PM CDT Thu Jul 7 2022
NEC041-115-072047-
/O.EXP.KLBF.FF.W.0005.000000T0000Z-220707T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-Loup NE-
337 PM CDT Thu Jul 7 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 345 PM CDT THIS AFTERNOON FOR
NORTHEASTERN CUSTER AND SOUTHERN LOUP COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
LAT...LON 4174 9936 4177 9930 4167 9922 4154 9940
4165 9953
$$
NMJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:29 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 6:29 AM CDT, 6 hours 12 minutes before
Area Forecast Discussion National Weather Service North Platte NE 629 AM CDT Thu Jul 7 2022 .SYNOPSIS... Issued at 328 AM CDT Thu Jul 7 2022 H5 analysis from earlier this evening had high pressure anchored over the sern CONUS. Low pressure was anchored off the coast of Washington State with a trough extending south into the eastern Pacific. Low pressure was also located over eastern portions of the Hudson Bay in Canada. Southwesterly flow was present from southern California northeast into the central and northern Rockies. Within this flow, numerous weak disturbances have led to the formation of showers and thunderstorms tonight across the central and northern plains. Looking at the KLBF Raob tonight, mid level winds were fairly week across the area and thunderstorm movement was slow at best. Overnight, thunderstorms had developed over the eastern Nebraska Panhandle and were currently drifting very slowly to the north northeast at under 5 MPH. A flash flood warning was issued recently for the heavy rain in Garden, southern Sheridan and western Grant counties. Looking at the latest HRRR soln, this activity should come to an end over the next couple of hours with the threat shifting slowly to the east. Skies were partly to mostly cloudy overnight and readings as of 3 AM CT ranged from 67 degrees at Gordon to 73 degrees at Broken Bow. && .SHORT TERM...(Today through Friday) Issued at 328 AM CDT Thu Jul 7 2022 Precipitation chances over the next 36 hours will be the main forecast concern in the near term. A convoluted pattern will remain in place across the area today and tonight. Mid level forcing will remain very weak today and tonight as weak disturbances rotate around the northwestern periphery of high pressure anchored off to the southeast of the area. With the models indicating a very weak cap today, feel the threat for showers and thunderstorms will carry over from the morning into the afternoon hours. The latest HRRR does dissipate the current convection over the eastern panhandle over the next couple of hours with a continued threat across the Sandhills into central Nebraska today. Deep layer shear will remain favorable for a marginal threat for severe storms today. However, with little to no cap in place, feel we will see an abundance of competing updrafts and a very limited severe threat. ATTM, the greatest hazard appears to be from heavy rain as PWATS will remain around 1.5 inches today. In addition to the lingering threat for precipitation today in the east, the threat will increase in the west late this afternoon into the early evening hours as convection drifts east off the higher terrain of eastern Wyoming. Current thinking is that this convection will be highly diurnal in nature and should dissipate as it tracks east of the panhandle this evening. This is due in part to the lack of a low level jet tonight, and increasing hts aloft as ridging begins to commence across the central and southern Rockies later tonight. For Friday, ridging will build north from Colorado into eastern Wyoming and eastern Montana as high pressure develops over northern New Mexico. There will be a small threat for isolated convection in the far western forecast area Friday evening as storms drift east into the panhandle from eastern Wyoming. .LONG TERM...(Friday night through Wednesday) Issued at 328 AM CDT Thu Jul 7 2022 The H5 high will build north into Colorado Saturday, then east into western Kansas Saturday night into Sunday. Hot and mainly dry conditions are expected for the weekend with highs topping out in the upper 90s Saturday. This will be followed by lower 100s on Sunday. The hotter temps on Sunday appear plausible right now as the models are hinting at an approaching frontal boundary Sunday evening. The latest NBM came in with a 104 high for North Platte Sunday. Records for Sunday range from 105-106 for Valentine, North Platte, Imperial and Broken Bow, so we should be shy of record highs Sunday with the current forecast. Temperatures will moderate back to the upper 80s to lower 90s behind the front Monday and Tuesday. Ridging will then build back into the region toward the middle and end of next week. The latest ECMWF is hinting at highs topping 100 degrees late next week into next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 628 AM CDT Thu Jul 7 2022 MVFR/IFR/local LIFR ceilings/vsby in -shra/isolated TSRA continue east of highway 83 until 16z-18z this morning. A gradual improvement to VFR can be expected from west to east this morning. IFR/MVFR/local LIFR ceilings/vsbys in fog are expected to return to ncntl Nebraska 06z-09z tonight. There is a chance this flight concern could reach as far west as highway 61 in wrn Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Jul 7, 11:59 AM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1159 AM CDT Thu Jul 7 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-081700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1159 AM CDT Thu Jul 7 2022 /1059 AM MDT Thu Jul 7 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Heavy showers and thunderstorms continue this afternoon across areas of western and north central Nebraska. Some storms may produce heavy rainfall which can lead to localized flooding. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Heat wave conditions are expected to develop this weekend as heat indices near or above 100 degrees are possible across southwest and north central Nebraska. The highest heat indices are expected on Sunday. Strong thunderstorms are possible Sunday night. The risk of severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 7, 9:02 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 AM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 SSE LAKESIDE 41.99N 102.42W
07/07/2022 M1.03 INCH GARDEN NE COCORAHS
&&
MELTZERLocal storm report, Jul 7, 9:05 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
905 AM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 10 NE OSHKOSH 41.49N 102.19W
07/07/2022 M1.18 INCH GARDEN NE CO-OP OBSERVER
CO-OP OBSERVER STATION OKSN1 OSHKOSH 10NE.
0758 AM HEAVY RAIN 2 NW CRESCENT LAKE NWR 41.76N 102.44W
07/07/2022 M1.17 INCH GARDEN NE MESONET
MESONET STATION RESN1 CRESCENT LAKE.
&&Local storm report, Jul 7, 10:20 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 AM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HEAVY RAIN 4 N TAYLOR 41.83N 99.38W
07/07/2022 M5.30 INCH LOUP NE PUBLIC
24 HOUR TOTAL
&&
SNIVELYLocal storm report, Jul 7, 11:13 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1113 AM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 10 NNE OSHKOSH 41.53N 102.25W
07/07/2022 GARDEN NE EMERGENCY MNGR
REPORT FROM GARDEN COUNTY EM. THE ROAD WASHED OUT NEAR
THE INTERSECTION OF ROAD 189 AND ROAD 82. TIMING BASED ON
RADAR.
&&
MELTZERSpecial weather statement, Jul 7, 11:19 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
1019 AM MDT Thu Jul 7 2022
NEZ094-071700-
Western Cherry NE-
1019 AM MDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of northwestern Cherry
County through 1100 AM MDT...
At 1018 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Merriman, or 17 miles southeast of Martin. This storm
was nearly stationary.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Merriman and Eli.
This includes the following highways...
Highway 20 between mile markers 135 and 148.
Highway 61 between mile markers 225 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4299 10171 4299 10139 4290 10148 4290 10172
4300 10174
TIME...MOT...LOC 1618Z 224DEG 1KT 4295 10157
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SnivelySpecial weather statement, Jul 7, 12:14 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
1214 PM CDT Thu Jul 7 2022
NEZ024-025-036-037-059-071800-
Hooker NE-McPherson NE-Thomas NE-Lincoln NE-Logan NE-
1214 PM CDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of southeastern Hooker,
north central Lincoln, Logan, eastern McPherson, southwestern Blaine
and southern Thomas Counties through 100 PM CDT/NOON MDT/...
At 1214 PM CDT/1114 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 13 miles southwest of
Thedford to 13 miles northeast of Tryon to near Ringgold. Movement
was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stapleton, Tryon, Halsey, Gandy, Ringgold, Logan, Highway 83 crossing
The Dismal River, Shanklin Bluff, Tarboz Lake, Hoagland and Brown
Lake.
This includes the following highways...
Highway 92 between mile markers 201 and 240.
Highway 97 between mile markers 15 and 39.
Highway 83 between mile markers 97 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4141 10106 4193 10087 4190 10026 4175 10027
4173 10025 4152 10025 4126 10051
TIME...MOT...LOC 1714Z 282DEG 16KT 4183 10075 4165 10071 4146 10086
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:03 PM CDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jul 6, 7:41 PM CDT | Areal Flood Advisory | LBF | Sheridan | 71 min |
| Jul 6, 8:21 PM CDT | Areal Flood Advisory | LBF | Sheridan | 33 min |
| Jul 6, 8:52 PM CDT | Flash Flood Warning | LBF | Sheridan | 3 hr |
| Jul 6, 8:54 PM CDT | Flash Flood Warning | LBF | Sheridan | 3 hr |
| Jul 6, 9:23 PM CDT | Flash Flood Warning | LBF | Sheridan | 3 hr |
| Jul 7, 1:43 AM CDT | Flash Flood Warning | LBF | Garden, Grant, Sheridan | 3 hr |
| Jul 7, 6:41 AM CDT | Areal Flood Advisory | LBF | Frontier, Lincoln | 3 hr |
| Jul 7, 8:25 AM CDT | Areal Flood Advisory | LBF | Custer, Garfield, Loup | 6 hr |
| Jul 7, 9:13 AM CDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 4 hr |
| Jul 7, 12:14 PM CDT | Special Weather Statement | LBF | Logan, Thomas | 46 min |
| Jul 7, 12:20 PM CDT | Areal Flood Advisory | LBF | Custer, Garfield, Loup | 3 hr |
| Jul 7, 12:57 PM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Jul 7, 1:01 PM CDT | Special Weather Statement | LBF | Lincoln | 44 min |
| Jul 7, 1:51 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jul 7, 4:50 PM CDT | Special Weather Statement | LBF | Boyd | 40 min |
| Jul 7, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 63 min |
| Jul 7, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 34 min |
Nearby
Flash Flood Warnings in Nebraska, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.